Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Have brownish discharge after sex. Did Pap smear, hormone and STD tests all normal. Suggestions?

I m 28 female Asian. I finished my period on 3/1/13 today is 3/10/13 . I have 14 days left to receive my mext period. I had intercourse on 3/8/13, 24hr after intercourse I experience brownish bleeding, the normal stretchy mucus like discharge is now dark brown. I had this issue started in February 2013, I went to the gynecologist in Feb, did a Pap smear , did hormone testing, did all STD testing and were all normal. Doctor advised me to monitor in March and see if it would come back and now its March and I m experiencing the same thing (2nd day of brownish bleeding). In Feb, the brownish discharge lasted for 10 days. I finished my period on 2/1/13 and started experiencing the brownish bleeding from Feb 9th thru the 16th. doctor said even the hormone blood test was normal, if this bleeding comes back, he would advise me to take birth control pills. Now my question is, since the Pap smear removed the possibility of cervical cancer . Can the brownish bleeding come from the uterus or the ovaries. I also did an ultra sound of my uterus, ovaries and cervix in August 2012, they were all normal. The brownish bleeding is bothering me a lot and i dont know when this bleeding will stop in March. hopefully someone can give me some guidance on what else I can do to find out the real reason for bleeding. Can this bleeding really related to hormonal changes? Can it be my uterus? Please advise.
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
OBGYN 's  Response
As you have excluded all local causes of the bleeding, it is more likely that the spotting could be a breakthrough from the uterine lining; the brownish color also favors that. This could happen when there is a disturbance of the hypothalamus-pituitary-ovarian axis due to several causes like erratic weight loss or gain, temperamental disturbances, hormonal disorders, systemic disorders, drug interactions and so on. Please ask your specialist to evaluate completely before initiating treatment. Meanwhile try to alleviate stress and maintain a healthy weight and eat healthy. Take care.
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor